Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 49, NWS Charleston, SC

May 5, 2008Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 5, 2008, 9:38 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2008, 9:38 PM EDT (01:38 UTC)
Expired
May 5, 2008, 10:17 PM EDT
In force
39 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 96 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 9:45 PM EDTTSTM WND GST 60Summerville, SC60 TO 65 MPH THUNDERSTORM WIND GUST WAS REPORTED AT THE INTERSECTION OF DORCHESTER AND LADSON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
974 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 060139
SVRCHS
SCC015-019-035-060230-
/O.NEW.KCHS.SV.W.0049.080506T0138Z-080506T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
938 PM EDT MON MAY 5 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1030 PM EDT

* AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SANGAREE...OR ABOUT OVER SUMMERVILLE...MOVING SOUTHEAST AT 24 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SANGAREE...SUMMERVILLE...
  LADSON...OAKBROOK...
  GOOSE CREEK...GREGGS LANDING...
  HANAHAN...CHARLESTON AIRPORT...

SEVERAL REPORTS OF HAIL AS LARGE AS HALF DOLLARS HAVE BEEN RECEIVED 
WITH THIS STORM. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS 
STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY 
FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3290 7996 3282 8020 3308 8022 3312 8015
      3309 8009
TIME...MOT...LOC 0138Z 335DEG 21KT 3302 8014

$$
3 follow-up statements
000 
WWUS52 KCHS 060150
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
949 PM EDT MON MAY 5 2008

SCC015-019-035-060230-
/O.CON.KCHS.SV.W.0049.000000T0000Z-080506T0230Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
949 PM EDT MON MAY 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL CHARLESTON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL
BERKELEY COUNTIES...

AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR LADSON...MOVING SOUTHEAST AT 24 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CHARLESTON
AIRPORT...COLLEGE PARK...HANAHAN...LADSON...SANGAREE AND SUMMERVILLE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. 
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

HAIL UP TO ONE AND A HALF INCHES IN DIAMETER HAS BEEN REPORTED IN 
RIDGEVILLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3290 7996 3282 8020 3302 8020 3305 8016
      3304 8010
TIME...MOT...LOC 0149Z 335DEG 21KT 3297 8012

$$
000 
WWUS52 KCHS 060209
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1008 PM EDT MON MAY 5 2008

SCC015-060218-
/O.CAN.KCHS.SV.W.0049.000000T0000Z-080506T0230Z/
BERKELEY SC-
1008 PM EDT MON MAY 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BERKELEY COUNTY
HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3289 8001 3283 8017 3292 8017 3295 8008
TIME...MOT...LOC 0208Z 341DEG 15KT 3288 8010

$$

SCC019-035-060230-
/O.CON.KCHS.SV.W.0049.000000T0000Z-080506T0230Z/
DORCHESTER SC-CHARLESTON SC-
1008 PM EDT MON MAY 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL CHARLESTON AND EXTREME SOUTHEASTERN DORCHESTER
COUNTIES...

AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LAMBS...OR ABOUT 8 MILES SOUTHWEST OF GOOSE CREEK...
MOVING SOUTH AT 18 MPH.

TRAINED WEATHER SPOTTERS HAVE REPORTED DAMAGING WINDS AND LARGE HAIL 
WITH THIS STORM. 

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3289 8001 3283 8017 3292 8017 3295 8008
TIME...MOT...LOC 0208Z 341DEG 15KT 3288 8010

$$
000 
WWUS52 KCHS 060217
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1017 PM EDT MON MAY 5 2008

SCC019-035-060227-
/O.CAN.KCHS.SV.W.0049.000000T0000Z-080506T0230Z/
DORCHESTER SC-CHARLESTON SC-
1017 PM EDT MON MAY 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON AND EXTREME
SOUTHEASTERN DORCHESTER COUNTIES HAS BEEN CANCELLED...

AT 1014 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR 
THE LATEST WEATHER INFORMATION. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3289 8001 3283 8017 3292 8017 3295 8008
TIME...MOT...LOC 0217Z 341DEG 15KT 3284 8009

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 7:44 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 5, 7:44 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT MON MAY 5 2008

.SYNOPSIS...
WEAK LOW PRESSURE WILL SHIFT OFF THE COAST OVERNIGHT. HIGH PRESSURE
WILL BUILD OVER THE AREA FOR TUESDAY THROUGH THURSDAY. A COLD
FRONT WILL APPROACH FROM THE NORTHWEST FRIDAY...STALL NORTH OF THE
AREA OVER THE WEEKEND...FOLLOWED BY ANOTHER COLD FRONT FOR EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SCATTERED SHOWERS CONTINUE TO MOVE SOUTHEAST TOWARD BERKELEY AND
DORCHESTER COUNTIES THIS EVENING IN ASSOCIATION WITH A SHRINKING
POOL OF SURFACE-BASED INSTABILITY AND HIGHER DEWPOINTS IN THE
LOWER 60S. LOW-LEVEL MOISTURE WILL DECREASE THROUGH THE EVENING
HOURS AS THE WEAK SURFACE LOW PUSHES FARTHER OFF THE COAST AND DRY
ADVECTION COMMENCES IN ITS WAKE. ALSO...AS TEMPERATURES COOL WITH
THE LOSS OF DAYTIME HEATING...PARCEL BUOYANCY WILL QUICKLY
DIMINISH. HOWEVER...ENOUGH RESIDUAL SMALL-SCALE BOUNDARIES AND
POOLED MOISTURE EXIST TO KEEP A FEW SHOWERS GOING LATER INTO THE
EVENING THAN A TYPICAL SUMMER DAY. WILL MAINTAIN SLIGHT CHANCE OF
SHOWERS AND STORMS OVER FAR NORTHERN AREAS UNTIL 11 PM.

OVERNIGHT...AS THE SURFACE BOUNDARY FOLLOWS THE SURFACE LOW SOUTH...
NE FLOW MAY PUSH LOW CLOUDS AND FOG INTO AT LEAST NORTHERN
COUNTIES OF THE FORECAST AREA. PATCHY RADIATION FOG WILL SUFFICE
ELSEWHERE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
HIGH PRESSURE WILL BUILD DOWN THE COAST AND INTO THE FORECAST AREA
TUESDAY...PROVIDING MOSTLY SUNNY CONDITIONS. A SEA BREEZE BOUNDARY
WILL SET UP NEAR THE COAST IN THE AFTERNOON...AND THERE EXISTS A
VERY LOW CHANCE FOR A BRIEF/ISOLATED DIURNAL SHOWER/THUNDERSTORM
IN THIS AREA...TOO LOW TO JUSTIFY ANY PRECIPITATION IN THE
FORECAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
SFC HIGH PRES WILL CENTER ITSELF OVER THE AREA TUE NIGHT INTO WED
WHILE THE UPR LEVEL RIDGE AXIS LAGS BEHIND. THIS HIGH PRES
COMBINATION WILL GRADUALLY SHIFT E ACROSS THE AREA THROUGH THU WHILE
A COMPACT UPR LEVEL LOW OVER THE SOUTHWESTERN STATES SHIFTS ENE
THROUGH THE MID MISS AND OHIO RIVER VALLEYS TO THE MID ATLC STATES.
THE SFC LOW PRES ASSOCIATED WITH THIS UPPER DISTURBANCE WILL SHIFT
OFFSHORE FRI EVE BUT ENOUGH ZONAL FLOW OVER THE SOUTHEAST STATES
WILL PREVENT MUCH SWD PROGRESS WITH THE COLD FRONT OF THIS SYSTEM.
PER GFS/ECMWF/GEM PROGS...THE E-W ORIENTED FRONT LOOKS TO STALL OUT
N OF THE CHS CWFA SAT THEN LIFT BACK N AS A WARM FRONT ON SUN. THE
APPROACH AND NEARBY PROXIMITY OF THE FRONT WILL ALLOW FOR 20/30 POPS
THU INTO FRI. A NORTHERN STREAM AREA OF LOW PRES WILL THEN DROP
THROUGH THE NORTHERN PLAINS AND GREAT LAKES SUN-MON...HELPING PUSH A
STRONGER AND MORE TRADITIONAL COLD FRONT THROUGH THE AREA ON MON. OF
COURSE...THERE IS MUCH UNCERTAINTY ON HOW THE END OF THE WEEK AND
WEEKEND SCENARIO WILL LOOK SO WILL NOT HAVE POPS ANY HIGHER THAN 20
SUN-MON.

TEMPS OVERALL WILL REMAIN WARM THROUGH THE REST OF THE WEEK INTO THE
WEEKEND...WITH MAX TEMPS GENERALLY IN THE MID 80S AND LOWS AROUND
60. THERE IS THE POSSIBILITY THAT MAX TEMPS COULD REACH THE UPPER
80S TO AROUND 90...ESPECIALLY S OF THE SAVANNAH RIVER...ON FRI AHEAD
OF THE STALLED FRONT AND ON THE BACKSIDE OF THE DEPARTING DEEP RIDGE.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
MAIN CONCERN TONIGHT IS LOW CLOUDS AND FOG DEVELOPING IN THE WAKE
OF A SURFACE LOW WITH NORTHEAST FLOW STARTING UP A BIT LATER
TONIGHT. NUMERICAL GUIDANCE IS NOT PICKING UP ON ANY LOW CLOUDS
HOWEVER MODEL SOUNDINGS AND CLIMATOLOGY INDICATE A GOOD CHANCE
THAT IFR CEILINGS WILL IMPACT CHS TERMINAL LATE. PATCHY FOG ALSO A
POSSIBILITY BUT DO NOT EXPECT THIS TO BE AS SIGNIFICANT GIVEN
BOUNDARY LAYER WINDS OF 5-8 KTS. DO NOT THINK ENOUGH LOW-LEVEL
MOISTURE WILL MAKE IT TO SAV TO PRODUCE A BKN CEILING...THUS
PAINTED SOME SCT 600 FT CEILINGS AFTER 10Z. WINDS COULD BE BRIEFLY
GUSTY ON TUE ESPECIALLY WHEN THE SEABREEZE DEVELOPS MIDDAY.

EXTENDED AVIATION OUTLOOK...
MVFR VISIBILITY POSSIBLE EARLY WED MORNING IN GROUND FOG. ISOLATED
SHOWERS AND STORMS ALONG A STALLING COLD FRONT MAY PRODUCE
OCCASIONAL MVFR-IFR CONDITIONS THU AFTERNOON THROUGH SAT.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS
THROUGH TUESDAY. A SURFACE LOW WILL DRIFT S/SE ACROSS THE COASTAL
TONIGHT...PULLING A WEAK COLD FRONT THROUGH THE COASTAL WATERS. IN
THE WAKE OF THIS FRONT...WIND DIRECTION WILL SHIFT TO THE
NORTHEAST TONIGHT...AND A TIGHTENING PRESSURE GRADIENT BETWEEN THE
DEPARTING SURFACE WAVE AND HIGH PRESSURE BUILDING IN FROM THE
NORTHWEST COULD ALLOW WINDS TO SURGE DURING THE PRE-DAWN HOURS.
SPEEDS ARE STILL EXPECTED TO REMAIN AT OR BELOW 20 KT...WITH SEAS
2 TO 3 FT NEARSHORE AND 3 TO 4 FEET OFFSHORE...PERHAPS BRIEFLY AS
HIGH AS 5 FT TUESDAY MORNING NEAR 60 NM EAST OF THE SE GA COAST.

TUESDAY...THE SEA BREEZE WILL MODIFY THE NE SYNOPTIC FLOW DURING
THE AFTERNOON...TURNING THE WINDS TOWARD THE E/SE NEAR THE COAST.
IN ALL AREAS...WINDS SHOULD REMAIN BELOW SCA INTENSITY.

BENIGN CONDS EXPECTED FOR TUE NIGHT THROUGH WED NIGHT AS HIGH PRES
SLIDES OVER AND TO THE E OF THE CHS MARINE AREA. S WINDS INCREASE
THU-FRI AS THE PRES GRADIENT TIGHTENS BETWEEN STALLED ATLC HIGH PRES
AND AN INCOMING COLD FRONT FROM THE NW. WINDS LOOK TO EXCEED 20 KT
FOR THE NRN SC NEARSHORE WATERS AND THE OUTER GA WATERS...AND
POSSIBLY CHAS HARBOR...WITH THE STRONG LAND/SEA INTERFACE TEMP
DIFFERENCE AND DEEP MIXING ANTICIPATED ALONG WITH THE STRONG PRES
GRADIENT. ALONG WITH THE ELEVATED WINDS...SEAS MAY EXCEED 6 FT FOR
BOTH AMZ350-374. THE COLD FRONT MAY DIP S OF THE SANTEE RIVER FRI
NIGHT INTO SAT...OTHERWISE IT WILL STALL N OF THE WATERS THROUGH THE
WEEKEND THEN LIFT BACK N AS A COLD FRONT SUN INTO MON AHEAD OF
ANOTHER COLD FRONT. CONDS MAY RETURN TO SCA LEVELS MON AHEAD OF THE
NEXT COLD FRONT...THEN SETTLE BACK DOWN TO BENIGN LEVELS.

&&

.TIDES/COASTAL FLOODING...
BASED ON TIDE DEPARTURES 3/10 TO 4/10 OF A FOOT ABOVE EXPECTED
VALUES WITH THE LATE MORNING HIGH TIDE...AND GIVEN EVENING FORECAST
TIDE LEVELS OF 6.9 FT MLLW ON CHS HARBOR AND 8.9 FT MLLW AT FT
PULASKI...WILL CONTINUE THE ONGOING COASTAL FLOOD ADVISORY FOR ALL
COASTAL COUNTIES VALID 7-11 PM THIS EVENING.

WILL CONTINUE TO MONITOR TIDES DURING THE NEXT COUPLE OF DAYS...WITH
THE PERIGEAN SPRING TIDES TO CONTINUE. IF WATER LEVELS EVEN SLIGHTLY
EXCEED EXPECTED HIGH TIDE LEVELS TUESDAY AND WEDNESDAY EVENING...
ADDITIONAL COASTAL FLOOD ADVISORIES MAY BE REQUIRED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR GAZ117-
     119-139-141.
SC...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     SCZ048>051.
MARINE...NONE.

&&

JRL
Hazardous weather outlook, May 5, 5:07 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT MON MAY 5 2008

GAZ117-119-139-141-SCZ048>051-061000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
507 PM EDT MON MAY 5 2008

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TIDES...THE COMBINATION OF THE RECENT NEW MOON AND PERIGEE WILL
CONTINUE TO PRODUCE ELEVATED TIDE LEVELS THROUGH MIDWEEK. MINOR
COASTAL FLOODING MAY DEVELOP WITH THE EVENING HIGH TIDES TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-061000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
507 PM EDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-370-374-061000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM
20 NM TO 40 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
507 PM EDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 5, 9:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
930 PM EDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

REB
Local storm report, May 5, 9:36 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
936 PM EDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             2 NE RIDGEVILLE         33.12N 80.29W
05/05/2008  E1.50 INCH       DORCHESTER         SC   PUBLIC

            PUBLIC REPORTED 1.5 INCH HAIL IN THE TOWN OF LEBANON IN
            BERKELEY COUNTY.

&&

REB
Local storm report, May 5, 9:38 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
938 PM EDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             SUMMERVILLE             33.02N 80.18W
05/05/2008  E0.25 INCH       DORCHESTER         SC   PUBLIC

            PEA SIZED HAIL REPORTED AT THE WALMART ON MAIN STREET IN
            SUMMERVILLE.

0925 PM     HAIL             SUMMERVILLE             33.02N 80.18W
05/05/2008  E0.50 INCH       DORCHESTER         SC   TRAINED SPOTTER

            HALF INCH REPORTED IN SUMMERVILLE AT THE INTERSECTION OF
            INTERSTATE 26 AND 17A.

&&

REB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 9:03 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester42 min
May 6, 4:02 PM EDTCoastal Flood AdvisoryCHS29 min
May 6, 4:31 PM EDTCoastal Flood AdvisoryCHS7 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.